MAUDE Adverse Event Report: COSMAN MEDICAL NITINOL TC ELECTRODE 10CM; PROBE, RADIOFREQUENCY LESION

COSMAN MEDICAL NITINOL TC ELECTRODE 10CM; PROBE, RADIOFREQUENCY LESION
Model Number TCN-10
Medical Device Problem Codes Material Discolored (1170); Material Separation (1562); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quave clinic 701 golf view drive medford or 96080 united states additional suspect medical device components involved in the event: model: tcn-10 serial/lot: (b)(4) description: nitinol tc electrode 10cm quantity:1 model: tcn-10 serial/lot: (b)(4) description: nitinol tc electrode 10cm 3m cable quantity:1 model: tcn-15 serial/lot: (b)(4) description: nitinol tc electrode 15cm quantity:1.
 
Event or Problem Description
Device evaluation performed on the returned electrodes tcn-10 (lot 013017) and tcn-10 (lot 110916) showed that the epoxy was discolored and a chip out.The color of newly cured epoxy is amber, light brown.If the epoxy is subjected to too many autoclave cycles it becomes brittle and discolored.This failure mechanism is due to external mechanical force and thermal stress associated with multiple autoclave cycles.Evaluation of tcn-15 (lot 052715) revealed a chip out.This failure mechanism is due to external mechanical force.

Brand Name
NITINOL TC ELECTRODE 10CM
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
COSMAN MEDICAL
22 terry ave
burlington MA 01803
MDR Report Key7826838
Report Number3006630150-2018-02335
Device Sequence Number1287584
Product Code GXI
UDI-Device Identifier00813250013054
UDI-Public00813250013054
Combination Product (Y/N)N
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCN-10
Device Lot Number013017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1